MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTREC DISPOSABLE CONCENTRIC NEEDLE

NATUS MANUFACTURING LIMITED DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTREC DISPOSABLE CONCENTRIC NEEDLE
Model Number 9013S0032
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers initial investigation: work order (b)(4) was reviewed.Run at risk 180 noted for retest of environmental monitoring carried out in the cleanroom.In process testing and inspections were reviewed - hub to cover retention test readings ranging between 1.215 - 6.580 kgf, hub to cannula tensile test ranging from 21.13 - 32.98 ibf.All results were acceptable and recorded on (b)(6).The following tests were completed on a qty of 7 needles (retains) as per (b)(6) rev d: hub to cover retention test: ranging between 2.560 - 4.750kgf - pass.Hub to cannula tensile test ranging between 23.77 - 30.98 ibf - pass.Customer completed the questionnaire and provided further information.Manufacturing engineer has reviewed customer response and has concluded: "colour cover separation after procedure when pulling the cable connector off the needle.Problem with colour cover too lose or connector too tight." product return requested from the customer but the customer has already disposed of the defective part.Customer has been contacted to provide the rest of the required information below but the following information has not been provided to us.Patient weight, concomitant medical products and therapy dates (excluding treatment of event), customer has confirmed that there was no other relevant data in relation to other relevant history, including pre-existing medical conditions.Justification for not providing below information and applicable sections: serial # - this section is not applicable as the medical device does not have a serial number.If implanted date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.If explanted date (mm/dd/yyyy) - this section is not applicable as the medical device is not implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.If nd, give protocol # - this section is not applicable as the medical device is not ind.Adverse event terms - this section is not applicable to medical devices.If remedial action initiated , check type - this section is not applicable as no remedial action was initiated.If action reported to fda under 21 usc 360i (f), list correction / removal reporting number - this section is not applicable as there was no action reported under 21 usc 360i(f).
 
Event or Problem Description
Part number: 9013s0032 dantec concentric needle, lot: 44b/17/d - needle disengaged and the doctor was hurt.In trying to disconnect the emg needle from the cable with the thumb and index finger, the plastic of the cover assembly slipped over the solid parts of the needle cranially, thereby a stitch in the thumb occurred.
 
Additional Manufacturer Narrative
Work order (b)(4) was reviewed.Run at risk 180 noted for retest of environmental monitoring carried out in the cleanroom.In process testing and inspections were reviewed - hub to cover retention test readings ranging between 1.215 - 6.580 kgf, hub to cannula tensile test ranging from 21.13 - 32.98 ibf.Results: all results were acceptable and recorded on (b)(4).The following tests were completed on a qty of 7 needles (retains) as per (b)(4) rev d: hub to cover retention test: ranging between 2.560 - 4.750 kgf - results: pass.Hub to cannula tensile test ranging between 23.77 - 30.98 ibf - results: pass.Customer completed the questionnaire and provided further information.Manufacturing engineer has reviewed customer response and has concluded: results: "colour cover separation after procedure when pulling the cable connector off the needle.Problem with colour cover too lose or connector too tight." product return requested from the customer but the customer has already disposed of the defective part.Results: problem device not returned, no further investigation could be carried out.No further information obtained from the customer.Complaint closed to capa(b)(4).

Brand Name
DANTEC CONCENTRIC NEEDLE ELECTRODE
Common Device Name
DANTREC DISPOSABLE CONCENTRIC NEEDLE
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key7345106
Report Number3005581270-2018-00001
Device Sequence Number16164120
Product Code IKT
UDI-Device Identifier05704736002875
UDI-Public05704736002875
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2020
Device Model Number9013S0032
Device Catalogue Number9013S0032
Device Lot Number44B/17/D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR